Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 170, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 23, 2006, 2:50 PM CDT for Webster County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 2:50 PM CDT (19:50 UTC)
- Expired
- Apr 23, 2006, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Webster County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:45 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 23, 2:45 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SUN APR 23 2006 .DISCUSSION... A SHORTWAVE DISTURBANCE MIGRATING THROUGH THE LONGER WAVE RIDGE HAS TRIGGERED SOME CONVECTION ACROSS SOUTHWEST MISSOURI THIS AFTERNOON. CAPE FIELDS ARE RATHER LIMITED DUE TO THE LACK OF DEEP MOISTURE AND GOOD AFTERNOON HEATING. LAPSES RATES AND INSTABILITY WAS HOWEVER BEGINNING TO INCREASE ACROSS EASTERN OKLAHOMA AND KANSAS...WHICH SHOULD BE THE INITIAL AREA OF FOCUS FOR LATE AFTERNOON AND EVENING CONVECTION. STALLED OUT FRONT REMAINS POSITIONED FROM CENTRAL KANSAS INTO CENTRAL MISSOURI...WHILE A LARGE SCALE UPPER CYCLONE HAS GRADUALLY SHIFTED EAST INTO THE GREAT BASIN. FORCING INTERACTIONS BETWEEN THIS SURFACE FRONT AND UPPER CYCLONE WILL CREATE ACTIVE WEATHER OVER THE NEXT 36 HOURS. THESE STORMY CONDITIONS WERE THE PRIMARY FORECAST CHALLENGE TODAY. SHORT TERM (TONIGHT - TUESDAY MORNING)... HEIGHT FALLS FROM APPROACHING UPPER CYCLONE WILL STRENGTHEN A SURFACE LOW OVER KANSAS AND OKLAHOMA TONIGHT. IN RESPONSE TO THIS DEVELOPING SURFACE LOW...LOW LEVEL WIND FIELDS WILL STRENGTHEN AND CREATE ENHANCED PRESSURE ADVECTIVE PROCESSES TONIGHT ALONG AND NORTH OF THE STALLED OUT FRONT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS KANSAS AND WESTERN MISSOURI...WITH THE POSSIBILITY OF THIS ACTIVITY BECOMING AN ORGANIZED COMPLEX OF STORMS. FORWARD PROPAGATING CORFIDI VECTORS WOULD SUGGEST AND EASTWARD COMPONENT IN A STORM COMPLEX MOVEMENT OVERNIGHT AND EARLY MONDAY MORNING...GIVING WESTERN AND NORTHERN SECTIONS OF THE CWA BETTER CHANCES FOR RAIN TONIGHT. SEVERE THUNDERSTORM CHANCES WILL LIKELY INCREASE MONDAY AFTERNOON. THE GFS WAS THE MODEL OF CHOICE...WHICH SUGGESTS THAT THE SURFACE LOW BECOMES POSITIONED OVER EASTERN KANSAS DURING THE AFTERNOON. MOST OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL REMAIN WITHIN THE WARM SECTOR. IF CLOUDS CAN THIN OUT WITHIN THIS WARM SECTOR...STRONG INSTABILITY WILL LIKELY DEVELOP...FUELING SEVERE THUNDERSTORMS. SUFFICIENT WIND SHEAR WILL BE PRESENT FOR ORGANIZED STORMS INCLUDING SUPERCELLS. THESE STORMS WILL HAVE THE POTENTIAL FOR A VARIETY OF HAZARDS INCLUDING TORNADOES IN THE LATE AFTERNOON AND EVENING. INCREASED POPS ACROSS THE ENTIRE AREA TO LIKELY. LINGERING SHOWERS ARE POSSIBLE DURING THE MORNING HOURS OF TUESDAY AS THE SYSTEM EXITS THE REGION. HIGHER CHANCES FOR TUESDAY MORNING WILL OCCUR ACROSS SOUTH CENTRAL MISSOURI...WITH LESSER CHANCES ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS. LONG TERM (WEDNESDAY - SATURDAY)... COOLER TEMPERATURES AND DRY CONDITIONS CAN BE EXPECTED FROM TUESDAY AFTERNOON THROUGH FRIDAY AFTERNOON. DEEP NORTHWEST FLOW WILL ALLOW THE FRONT TO RACE INTO THE GULF OF MEXICO...SHUTTING DOWN ANY MOISTURE RETURN FOR A FEW DAYS. BECAUSE OF THE GULF POTENTIALLY GETTING SCOURED OUT...I WAS RELUCTANT TO GET TOO CARRIED AWAY WITH RAIN CHANCES FROM FRIDAY NIGHT INTO SATURDAY. KEPT ONGOING WX AND POPS IN THE GRIDS FOR NOW...BUT WOULD THINK THE GFS QPF OUTPUT FOR THESE PERIODS WILL LIKELY LESSEN WITH FUTURE RUNS. WITH FULL SUNSHINE...I WENT A FEW DEGREES ABOVE GUIDANCE FOR AFTERNOON HIGHS EACH DAY. WITH DRY SOILS FROM THE ONGOING DROUGHT...GUIDANCE NUMBERS HAVE BEEN CONSISTENTLY TOO HIGH OVER THE LAST SEVERAL DAYS. CRAMER && .AVIATION... FOR THE 18Z TAFS...SCATTERED THUNDERSTORMS WERE DEVELOPING ALONG A WEAK BOUNDARY NOTED ON SATELLITE OVER SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN MISSOURI THIS AFTERNOON AS INSTABILITY INCREASES. FOR NOW CONTINUED TREND FROM PREVIOUS FORECAST WITH MAIN THUNDERSTORM ACTIVITY EXPECTED OVERNIGHT AS MCS MOVES IN. WILL LIKELY SEE CEILINGS DROP INTO THE 3000 TO 4000 FOOT RANGE AS THE THUNDERSTORMS MOVE IN...OTHERWISE LOOK FOR VFR CEILINGS TO PERSIST. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 23, 1:17 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 117 PM CDT SUN APR 23 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 117 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL BE SOME POTENTIAL FOR TORNADOES FOR AREAS WEST OF A LINE FROM WARSAW TO SPRINGFIELD TO BRANSON THIS EVENING. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT RISK FOR TORNADOES FOR AREAS WEST OF A LINE FROM WARSAW TO SPRINGFIELD TO BRANSON AFTER 6 PM THIS EVENING. DISCUSSION: LOW PRESSURE DEVELOPING OVER OKLAHOMA LATE THIS AFTERNOON AND EVENING. MEANWHILE A STALLED OUT FRONT REMAINS POSITIONED FROM CENTRAL KANSAS THROUGH CENTRAL MISSOURI. MOISTURE CONTINUES TO INCREASE ACROSS THE REGION...WHICH WILL INTERACT WITH THE STATIONARY FRONT TO CREATE SHOWERS AND STORMS THROUGH TONIGHT. DUE TO INCREASING WIND SHEAR THIS EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST OKLAHOMA...THERE WILL BE SOME POTENTIAL FOR SUPERCELL THUNDERSTORMS INCLUDING TORNADOES. THE PRIMARY HAZARDS WITH MOST OF THE STORMS TODAY AND TONIGHT WILL BE LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM EARLY MONDAY MORNING THROUGH MONDAY NIGHT. INSTABILITY WILL INCREASE MONDAY AFTERNOON AS THE FRONT BEGINS TO PUSH ACROSS THE AREA. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL SUPPORT THE POTENTIAL OF SEVERE THUNDERSTORMS. THE GREATEST RISK OF SEVERE WEATHER WILL EXTEND FROM SOUTHEAST KANSAS ACROSS FAR SOUTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS WEST OF HIGHWAY 65 AFTER 6 PM TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Apr 23, 12:01 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1201 PM CDT SUN APR 23 2006 MOZ077-088-089-231800- BARTON-DADE-JASPER- 1201 PM CDT SUN APR 23 2006 ...SIGNIFICANT WEATHER ALERT FOR BARTON...DADE AND JASPER COUNTIES UNTIL 100 PM CDT... AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JASPER...OR 11 MILES SOUTH OF LAMAR...AND MOVING EAST AT 35 MPH. THIS STORM WILL BE... NEAR GOLDEN CITY BY 1210 PM CDT. NEAR LOCKWOOD BY 1225 PM CDT. NEAR GREENFIELD BY 1235 PM CDT. 5 MILES NORTH OF EVERTON BY 1245 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
Special weather statement, Apr 23, 12:58 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT SUN APR 23 2006 MOZ090-231900- GREENE- 1258 PM CDT SUN APR 23 2006 ...SIGNIFICANT WEATHER ALERT FOR GREENE COUNTY UNTIL 200 PM CDT... AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR I-44 NEAR MILE MARKER 50...OR 8 MILES NORTHEAST OF MOUNT VERNON...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR I-44 NEAR MILE MARKER 60 BY 110 PM CDT. NEAR I-44 NEAR MILE MARKER 70 BY 130 PM CDT. NEAR I-44 NEAR MILE MARKER 80 BY 145 PM CDT. NEAR SPRINGFIELD BY 150 PM CDT. NEAR STRAFFORD BY 200 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
Local storm report, Apr 23, 1:01 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL MILLER 37.21N 93.84W
04/23/2006 E0.88 INCH LAWRENCE MO PUBLIC
&&
JASLocal storm report, Apr 23, 1:27 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL BOIS DARC 37.26N 93.51W
04/23/2006 E0.88 INCH GREENE MO FIRE DEPT/RESCUE
&&
JASLocal storm report, Apr 23, 2:08 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 1 NW FORSYTH 36.70N 93.13W
04/23/2006 E1.00 INCH TANEY MO PUBLIC
&&
SCHULTZLocal storm report, Apr 23, 2:15 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL MILLER 37.21N 93.84W
04/23/2006 E0.88 INCH LAWRENCE MO LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL
0100 PM HAIL HALLTOWN 37.19N 93.63W
04/23/2006 E1.00 INCH LAWRENCE MO LAW ENFORCEMENT
PEA AND QUARTER SIZE HAIL REPORTED
&&
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:38 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 52 min |
| Apr 23, 1:27 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 63 min |
| Apr 23, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.